Vermont, 2023Flash Flooding and Flooding in Vermont, July 10 to 11, 2023
July 10 to 11, 2023 · NWS ALY · 16 events in 2 counties and zones
A strong upper-level system brought widespread rounds of showers and embedded thunderstorms to southern Vermont on July 9-11, 2023. The steadiest and heaviest rainfall occurred from the afternoon hours on July 9 through the morning hours on July 10.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper-level system brought widespread rounds of showers and embedded thunderstorms to southern Vermont on July 9-11, 2023. The steadiest and heaviest rainfall occurred from the afternoon hours on July 9 through the morning hours on July 10. Rainfall totals generally ranged between 2.50 and 5.00 inches with some localized amounts of around 6 inches across the southern Green Mountains.
This rainfall resulted in areas of areal and flash flooding. The hardest hit area was in the Town of Londonderry as water flooded numerous roads and caused portions of the area to be inaccessible. Many other roadways across southern Vermont were closed due to flooding from the combination of heavy rainfall and rivers overflowing their banks. A few water rescues were also conducted to assist those in rising flood waters.
Vermont Governor Phil Scott declared a state of emergency on July 10 as a result of the flooding. President Joe Biden later approved a major disaster declaration for the state of Vermont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 10, 12:55 AM EST, 55 minutes earlier.
Area forecast discussion, Jul 10, 12:55 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
155 AM EDT Mon Jul 10 2023
.SYNOPSIS...
A strong disturbance will bring periods of rain, heavy
at times, with embedded thunderstorms this evening into Monday.
Flash flooding and minor to moderate river flooding are expected.
After a brief reprieve from the wet weather Tuesday, unsettled
weather looks to return for the second half of the into early next
weekend.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
*Flood watch in effect until 2 PM Tuesday for the entire area
except Herkimer County...
*For more information on the expected life-threatening flash
flooding, river flooding, and rainfall amounts, please see the
hydro section below...
.UPDATE...Radar indicating two main areas of widespread
moderate to locally heavy rain at this time, one north/east of
Albany and another to the south over Dutchess and into
Litchfield county. The southern area is the main concern at this
time for additional flooding due to the significant rainfall
that has occurred since Sunday afternoon in that area. Will
continue to monitor for possible Flash Flooding overnight. The
area of rain farther north is producing rates of around
0.5-1.0"/hr, with a Flood Advisory in effect for the northern
Berkshires and southern Bennington county in VT. Bands of rain
will continue to develop and feed northward overnight as the
upper low starts to pivot and become negatively tilted.
.PREV DISCUSSION[1032]....A good soaking rain has fallen across
the forecast area with general amounts ranging between
1.00-3.00 inches with locally higher amounts. There are two main
areas where some of the heaviest precipitation has fallen. One
is over the mid- Hudson Valley into Litchfield CT (where 2-5
inches with locally higher amounts has fallen) and another is
over northern Rensselaer County (Mechanicville/Waterford area).
Convective activity has diminished this evening as CAPE values
have decreased coinciding with the loss of daytime heating.
Additionally, surface convergence has temporarily decreased over
parts of the area. Light to moderate rain showers are falling
over much of the area right now. With a surface low pressure
system just to our west and a quasi-stationary frontal boundary
nearby, showers are expected to continue this evening into
tonight. The main focus of showers through the overnight hours
and on Monday will be along and east of the Hudson River.
The upper trough continues to deepen as a second shortwave
tracks through the southwesterly flow aloft. Divergent flow
aloft and jet coupling will further add to the impressive
forcing for ascent. In response, an area of low pressure is
expected to develop and move off the Mid-Atlantic coast tonight
into Monday morning. As this happens, the upper low will begin
to close off over PA/western NY, which has been shown by local
research to be a favorable position for heavy rainfall in our
area. While diminishing instability will end the sever threat
this evening, the environment becomes increasingly favorable for
heavy rain with PWATs approaching 2" and warm cloud depths
increasing to around 12 kft. An inverted trough along the
existing stationary front will help focus the heaviest rain
mainly for areas east of the Hudson River, except this will
include the Catskills as well. The Catskills and the high
terrain of western New England will see widespread 2-4" of rain
with local 4-6+" amounts due to southeasterly upslope
enhancement. Scattered to widespread life threatening flash
flooding will continue through tonight.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
Monday, heavy rain is expected to continue through most of the
day, especially in western New England and north of I-90. This
is a change from yesterday, and the lingering rain is due to the
fact that the upper trough is expected to close off further
south/west, leading to slower movement of the surface low.
There will likely be some heavier bands of heavier rainfall as
mid- level frontogenesis and upper deformation continue to
provide unseasonably strong forcing for ascent. Precipitation
could make it into the ADKs and western Mohawk Valley as well,
which will most likely be spared from the heaviest rain
overnight tonight. There is a marginal risk for severe weather
in much of western New England, but the primary threat will
continue to be flash flooding and river flooding due to
torrential rainfall. Please see the the hydro section for more
details on the flood threat.
Rain continues across portions of the ADKs, upper Hudson Valley,
and western New England well into Monday night, although areas
south of I-90 should finally see any lingering showers begin to
taper off overnight. Main stem river will likely continue to
rise even after the rain has ended.
Tuesday, heights rise aloft as the upper trough moves off to our
northeast and a shortwave ridge builds overhead. THe surface low
weakens as it tracks into northern New England. There may be a
few lingering showers in portions of the southern Greens in the
morning, but otherwise mainly dry weather is expected through
the day Tuesday. Dew points will be slightly lower, but it will
be warm with highs in the mid to possibly upper 80s in the
valleys with returning sun.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Continued unsettled weather possible in the long term...
Long term period will be mainly influenced by very large, sprawling,
anomalous upper-level low located in Central Canada. Multiple
shortwaves will rotate around the periphery of this feature in the
Wednesday to Saturday timeframe, and there is a lot of forecast
uncertainty tied to the timing and evolution of these shortwaves as
they track west of our area. Additional forecast uncertainty comes
from the forward progression of a slow-moving surface cold front
associated with the upper trough will track through our region, most
likely sometime Thursday/Friday.
The front could get close enough to bring some scattered showers or
thunderstorms to our western areas Wednesday evening, but the better
chance for showers/storms appears to be Thursday and Friday. The
front may clear our area to the east by Saturday, but if it is
slower and lingers over our area then additional showers and storms
would be possible Saturday as well. If any areas see repeated rounds
of thunderstorms, then some flooding could be possible given
antecedent wet conditions. Temperatures during the long term will
likely run several degrees above normal with highs each day with
highs in the 70s for the high terrain and mid to upper 80s in the
valleys, with overnight lows mainly in the 60s each night.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Through 12Z Tuesday...Areas of rain overnight tonight will
maintain MVFR ceilings with MVFR and even temporary IFR
visibility during periods of steady rainfall. Rain will slowly
exit by early morning first in POU with the organized rain
diminishing by 10 - 13 UTC followed by PSF and ALB by 14 - 17
UTC. GFL should be last ending by 18 UTC.
Ceilings and visibility should improve to VFR once the steady
rain exits but daytime heating will likely result in renewed
scattered showers and potentially even thunderstorms. Some areas
of rain could train or repeatedly impact the same area tomorrow
afternoon. However, thunderstorm develop and training convection
should be rather localized so we only included PROB30 groups at
ALB, PSF and GFL to illustrate the potential for brief MVFR
vis/cigs. POU should be mainly dry tomorrow afternoon as it
will be far enough south from the disturbance.
Northerly winds tonight near 5kts shift to the southwest and
eventually northwest by 15 - 18 UTC tomorrow as a coastal
disturbance tracks in northern New England. Winds increase out
of the northwest by 18-21 UTC with sustained winds reaching 6 -
12kts.
Outlook...
Monday Night: High Operational Impact. Likely SHRA...TSRA.
Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA.
Thursday: High Operational Impact. Likely SHRA...TSRA.
Thursday Night: High Operational Impact. Likely SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.HYDROLOGY...
Widespread heavy rain will continue through at least Monday
afternoon and may linger into Monday night across southern
Vermont. Given that the storm is expected to move slower than it
was yesterday, the flood watch was extended to 2 PM Tuesday, as
rivers and streams may continue to rise even after the rain
ends.
This will be a high-impact event, with scattered to numerous
instances of life-threatening flash flooding this afternoon
through tomorrow in addition to minor to isolated moderate river
flooding, especially on the Hoosic and Walloomsac Rivers. WPC
has included most of the region in a moderate risk for excessive
rainfall today, and the moderate risk continues through
tomorrow for the Upper Hudson Valley and western New England.
Total rainfall amounts will be on the order of 2 to 4 inches for
most of the region. The highest rainfall amounts will occur east
of the Hudson River and in the Catskills. These areas will see
isolated rainfall amounts of locally 4 to 6+ inches. A few 7
inch amounts can't be ruled out in the higher elevations of the
southern Greens.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Tuesday afternoon for CTZ001-013.
NY...Flood Watch through Tuesday afternoon for NYZ033-039>043-
047>054-058>061-063>066-082>084.
MA...Flood Watch through Tuesday afternoon for MAZ001-025.
VT...Flood Watch through Tuesday afternoon for VTZ013>015.
&&
SYNOPSIS...Main
NEAR TERM...Evbuoma/Main/JPV
SHORT TERM...Main
LONG TERM...Main
AVIATION...Picard/Speciale
HYDROLOGY...Hazardous weather outlook, Jul 9, 3:24 PM EST, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
424 PM EDT Sun Jul 9 2023
CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084-
VTZ013>015-101100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Hamilton-Southern Fulton-Montgomery-
Northern Saratoga-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
424 PM EDT Sun Jul 9 2023
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition, there is a chance for thunderstorms Thursday through
Saturday, mainly in the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report rainfall amounts, and any
damage from thunderstorms, to the National Weather Service in
Albany.
NYZ032-038-101100-
Northern Herkimer-Southern Herkimer-
424 PM EDT Sun Jul 9 2023
This Hazardous Weather Outlook is for Herkimer County in eastern New
York.
.DAY ONE...Tonight.
Widespread rain and thunderstorms are expected tonight.
Thunderstorms will likely produce heavy rain at times, which may
result in flooding of urban and low lying areas. Flash flooding is
possible if repeated heavy downpours or training convection occurs.
If expected rainfall amounts increase, then the flood watch could be
expanded.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Widespread rain and thunderstorms are expected to continue through
the day Monday. Additional flooding or flash flooding will be
possible if storms repeatedly track over the same area.
In addition, there is a chance for thunderstorms Thursday through
Saturday, mainly in the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report rainfall amounts to the
National Weather Service in Albany.
In the hours before
Local storm report, Jul 9, 8:07 PM EST, 5 hours 43 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Albany NY
907 PM EDT Sun Jul 09 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM Flood 3 ENE Accord 41.80N 74.18W
07/09/2023 Ulster NY Fire Dept/Rescue
Creek Road flooded near Accord in the Town of Rochester
0218 PM Flash Flood 3 WNW Winchester Center 41.92N 73.19W
07/09/2023 Litchfield CT Broadcast Media
Several portions of Route 272 and surrounding roads
were washed out between Bruey Road and Route 263. Time
estimated by radar.
0230 PM Flash Flood 1 N Nelsons Corner 41.96N 73.05W
07/09/2023 Litchfield CT Broadcast Media
Only one lane passable on Colebrook River Rd near
Winstead.
0230 PM Rain Winsted 41.93N 73.06W
07/09/2023 M1.87 inch Litchfield CT Trained Spotter
Rainfall rate of 1.48 inches in the past hour.
0252 PM Flood 1 WSW Plattekill 41.61N 74.10W
07/09/2023 Ulster NY Fire Dept/Rescue
Flooding along portions of Quaker Street near
Plattekill.
0253 PM Tstm Wnd Dmg 1 NNE Eagle Bridge 42.95N 73.40W
07/09/2023 Rensselaer NY 911 Call Center
Tree down blockig road on RT 67 and Eagle Bridge Road
in Hoosick, NY
0255 PM Flash Flood South Norfolk 41.93N 73.21W
07/09/2023 Litchfield CT Broadcast Media
Rt 272 flooded near Estey Rd. Photo posted to social
media.
0305 PM Tstm Wnd Dmg Eagle Bridge 42.95N 73.40W
07/09/2023 Rensselaer NY 911 Call Center
Tree down on house.
0318 PM Tstm Wnd Dmg 1 SE Albany 42.66N 73.77W
07/09/2023 Albany NY Trained Spotter
Meteorololgist reports multiple trees and wires down
across Albany, including on N Lake Ave and 3rd Ave.
0325 PM Tstm Wnd Dmg Guilderland 42.70N 73.89W
07/09/2023 Albany NY Public
Public reports trees and wires down in Guilderland.
Time esimated from radar.
0335 PM Rain 1 S East Buskirk 42.94N 73.43W
07/09/2023 M2.00 inch Rensselaer NY Trained Spotter
0335 PM Tstm Wnd Dmg 1 SE Albany 42.65N 73.77W
07/09/2023 Albany NY Trained Spotter
A few small trees and tree limbs reported down near
Washington Park and the intersection of Madison Ave and
New Scotland Ave.
0340 PM Tstm Wnd Dmg Schaghticoke Hill 42.88N 73.60W
07/09/2023 Rensselaer NY Trained Spotter
Many branches and a few trees reported down along Rt 40
south of Schaghticoke. Time estimated from radar.
0345 PM Flood Lagrangeville 41.65N 73.76W
07/09/2023 Dutchess NY Law Enforcement
Street flooding along Route 82 near East Noxon Road in
Lagrangeville
0345 PM Lightning Mechanicville 42.90N 73.69W
07/09/2023 Saratoga NY Trained Spotter
Lightning struck a propane tank and caused an
automotive body shop to catch fire.
0350 PM Tstm Wnd Dmg Willow Glen 42.92N 73.72W
07/09/2023 Saratoga NY Trained Spotter
Power lines and poles reported down near Rt 67 and
George Thompson Rd. Time estimated from radar.
0405 PM Flood Mechanicville 42.90N 73.69W
07/09/2023 Saratoga NY Trained Spotter
S Central Ave flooded beneath railroad viaduct in
Mechanicville.
0408 PM Flash Flood 2 SSW Reynolds 42.86N 73.68W
07/09/2023 Saratoga NY Trained Spotter
Various portions of Rt 4 and Rt 32 flooded between
Mechanicville and Waterford. Portion of Lower Newtown Rd
washed out.
0430 PM Flash Flood Melrose 42.85N 73.62W
07/09/2023 Rensselaer NY Dept of Highways
Rt 40 between Pinewoods Rd and Doty Ave closed in both
directions due to flooding.
0430 PM Rain 4 E Wallkill 41.61N 74.09W
07/09/2023 M4.21 inch Ulster NY CoCoRaHS
Rain total from noon to 430 pm
0524 PM Flash Flood 2 S Beacon 41.48N 73.97W
07/09/2023 Dutchess NY Law Enforcement
Route 9D closed near Slocum Road in the City of Beacon
due to flooding.
&&
EVENT NUMBER ALY2303110 ALY2303125 ALY2303105 ALY2303109 ALY2303112
ALY2303123 ALY2303106 ALY2303124 ALY2303108 ALY2303121 ALY2303107
ALY2303113 ALY2303111 ALY2303116 ALY2303119 ALY2303118 ALY2303120
ALY2303117 ALY2303114 ALY2303115 ALY2303122
ATELocal storm report, Jul 9, 8:21 PM EST, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
921 PM EDT Sun Jul 09 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Rain Robertsville 41.98N 73.04W
07/09/2023 M3.95 inch Litchfield CT Co-Op Observer
0900 PM Rain Winchester Center 41.90N 73.13W
07/09/2023 M4.31 inch Litchfield CT Co-Op Observer
0900 PM Rain Warren 41.74N 73.35W
07/09/2023 M3.49 inch Litchfield CT Co-Op Observer
0900 PM Rain North Goshen 41.90N 73.21W
07/09/2023 M4.90 inch Litchfield CT Co-Op Observer
0900 PM Rain Norfolk 41.99N 73.20W
07/09/2023 M3.47 inch Litchfield CT Co-Op Observer
&&
Event Number ALY2303126
Event Number ALY2303127
Event Number ALY2303128
Event Number ALY2303129
Event Number ALY2303130
LMPLocal storm report, Jul 9, 8:23 PM EST, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
923 PM EDT Sun Jul 09 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Rain Wallkill 41.63N 74.15W
07/09/2023 M2.02 inch Ulster NY NYSM
12-hour rainfall.
0805 PM Rain Duanesburg 42.80N 74.17W
07/09/2023 M1.10 inch Schenectady NY NYSM
12-hour rainfall.
0805 PM Rain Schaghticoke 42.90N 73.61W
07/09/2023 M1.43 inch Rensselaer NY NYSM
12-hour rainfall.
0805 PM Rain High Falls 41.80N 74.12W
07/09/2023 M1.68 inch Ulster NY NYSM
12-hour rainfall.
0805 PM Rain Dover Plains 41.77N 73.58W
07/09/2023 M2.55 inch Dutchess NY NYSM
12-hour rainfall.
0805 PM Rain Beacon 41.53N 73.95W
07/09/2023 M4.01 inch Dutchess NY NYSM
12-hour rainfall.
&&
Event Number ALY2303131
Event Number ALY2303132
Event Number ALY2303133
Event Number ALY2303134
Event Number ALY2303135
Event Number ALY2303136
LMPLocal storm report, Jul 9, 9:28 PM EST, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
1028 PM EDT Sun Jul 09 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Rain 3 S Sandisfield 42.07N 73.14W
07/09/2023 M1.04 inch Berkshire MA Trained Spotter
12-hour rainfall.
&&
Event Number ALY2303137
LMPLocal storm report, Jul 9, 10:43 PM EST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
1143 PM EDT Sun Jul 09 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Rain Buskirk 42.95N 73.43W
07/09/2023 M2.43 inch Rensselaer NY Trained Spotter
rainfall for the day through ~11:30 pm, still raining
&&
Event Number ALY2303138
bewLocal storm report, Jul 10, 12:18 AM EST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
118 AM EDT Mon Jul 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM Rain Delmar 42.63N 73.82W
07/10/2023 M1.02 Inch Albany NY WeatherNet6
WeatherNet6
&&
Event Number ALY2303139
JPVFlood, Windham
- When
- July 10, 1:50 AM EST to 8:20 AM EST
- Where
- Windham County, 1.31 mi WNW of Jamaica to 0.58 mi NW of Jamaica
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 43.110, -72.802
Vermont Route 30 was closed near West Hill Road South in Jamaica due to a washout and flooding.
Flood, Bennington
- When
- July 10, 2:35 AM EST to 8:19 AM EST
- Where
- Bennington County, 2.08 mi W of Bondville to 1.1 mi WNW of Bondville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 43.154, -72.921
Vermont Route 30 in Winhall near Stoney Hill Road was closed due to flooding.
Flash Flood, Windham
- When
- July 10, 4:30 AM EST to 3:00 PM EST
- Where
- Windham County, 1.95 mi NNW of Londonderry to 1.59 mi NE of Londonderry
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 43.254, -72.820
The combination of heavy rainfall and the West River rising over its banks has led to flash flooding around the Town of Londonderry. Parts of town were evacuated and many of its highways (Vermont Routes 11 and 100) and local roads were impassable.
Flood, Windham
- When
- July 10, 7:00 AM EST to 3:00 PM EST
- Where
- Windham County, 1.26 mi WSW of West Brattleboro to 1.51 mi WNW of West Brattleboro
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 42.866, -72.624
Homes within a mobile home park in West Brattleboro were flooded.
Flash Flood, Bennington
- When
- July 10, 8:09 AM EST to 2:00 PM EST
- Where
- Bennington County, 2.02 mi ESE of East Dorset to 0.75 mi SE of East Dorset
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 43.215, -72.966
Vermont Route 11 was closed from Vermont Route 30 near Winhall to Vermont Route 100 in Londonderry due to flooding.
Flash Flood, Windham
- When
- July 10, 9:00 AM EST to 2:00 PM EST
- Where
- Windham County, 1.15 mi ENE of Newfane to 2.62 mi S of Brookline
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 42.984, -72.628
Putney Mountain Road was closed due to a washout.
Flood, Windham
- When
- July 10, 12:00 PM EST to 8:00 PM EST
- Where
- Windham County, 0.89 mi WSW of Rawsonville to 0.71 mi ENE of Rawsonville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 43.143, -72.845
Vermont Route 30 in Jamaica was closed due to flooding between Vermont Route 100 and the Jamaica Fire Department.
Flood, Windham
- When
- July 10, 12:30 PM EST to 5:42 PM EST
- Where
- Windham County, 1.42 mi NNE of Wardsboro Center to 0.96 mi NNE of Wardsboro
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 43.049, -72.809
Vermont Route 100 was closed due to flooding between the Towns of Jamaica and Wardsboro.
Flood, Bennington
- When
- July 10, 2:00 PM EST to 8:00 PM EST
- Where
- Bennington County, 2.02 mi ESE of East Dorset to 0.75 mi SE of East Dorset
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 43.215, -72.966
Vermont Route 11 was closed from Vermont Route 30 near Winhall to Vermont Route 100 in Londonderry due to flooding.
Flood, Bennington
- When
- July 10, 2:00 PM EST to July 11, 9:00 AM EST
- Where
- Bennington County, 0.29 mi N of Manchester Arpt to 0.44 mi SW of Manchester Arpt
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 43.174, -73.050
The combination of heavy rainfall and the Batten Kill River overflowing its banks resulted in some areas of flooding in the Town of Manchester. A water rescue was conducted on Natural Form Way as workers were surrounded by about two feet of water. The Manchester Variety Store at the corner of Depot Street and Richville Road was flooded as well as several homes on Green Mountain Road. In addition, portions of Green Mountain Road were washed out into a field off Richville Road.
Flood, Windham
- When
- July 10, 2:10 PM EST to July 11, 3:00 AM EST
- Where
- Windham County, 0.79 mi W of Wilmington to 2.07 mi SSE of Wilmington
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 42.869, -72.885
Portions of Vermont Route 100 and Vermont Route 9 were closed in the Town of Wilmington due to flooding.
Flood, Windham
- When
- July 10, 3:00 PM EST to July 11, 7:00 AM EST
- Where
- Windham County, 1.95 mi NNW of Londonderry to 1.59 mi NE of Londonderry
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 43.254, -72.820
The combination of heavy rainfall and the West River rising over its banks has led to continued flooding around the Town of Londonderry. Parts of town were evacuated and many of its highways (Vermont Route 11 and 100) and local roads were impassable.
Flood, Bennington
- When
- July 10, 3:00 PM EST to July 11, 10:00 AM EST
- Where
- Bennington County, 1.42 mi WSW of Sunderland to 0.66 mi SSW of Sunderland
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 43.112, -73.126
The combination of heavy rainfall and the Batten Kill River overflowing its banks resulted in some areas of flooding in the Town of Sunderland including a portion of Sunderland Hill Road and Durham Road.
Flood, Bennington
- When
- July 10, 4:00 PM EST to July 11, 11:00 AM EST
- Where
- Bennington County, 1.06 mi SW of East Arlington to 0.58 mi SSW of East Arlington
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 43.060, -73.167
The combination of heavy rainfall and the Batten Kill River overflowing its banks resulted in some areas of flooding along Route 7A in the Town of Arlington.
Flood, Windham
- When
- July 10, 4:30 PM EST to 10:00 PM EST
- Where
- Windham County, 4.08 mi WNW of Bartonsville to 1.42 mi NW of Bartonsville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 43.258, -72.601
Vermont Route 103 was closed due to flooding from Rounds Road in the Town of Chester to Lower Bartonsville Road in the Town of Rockingham.
Flood, Windham
- When
- July 11, 5:10 AM EST to 1:10 PM EST
- Where
- Windham County, 0.82 mi ENE of Westminster Station to 1.66 mi NE of Westminster Station
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 43.085, -72.436
U.S. Route 5 in Westminster between Vermont Route 123 to Potter Industrial Drive was closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 10 to 31, 20236 deaths · 25 injured · 46 events
- Hail and Damaging Winds in Nebraska, July 10, 2023$14 million · 1 in hail · 8 events
- Flash Flooding in Vermont, July 10, 2023$2.0 million · 2 events
- Flooding in Massachusetts, July 10, 2023$1.6 million · 6 events
- Hail and Damaging Winds in Iowa, July 10, 2023$953,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Michigan, July 10, 2023$541,000 · 2 in hail · 20 events
- Wildfire in Washington, July 10 to 16, 2023$710,000 · 1 event
- Wildfire in Utah, July 10 to 12, 2023$300,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 10, 2023$102,000 · 1.75 in hail · 12 events
- Flash Flooding in Georgia, July 10, 2023$70,000 · 3 events
- Hail and Damaging Winds in Nebraska, July 10, 20232.75 in hail · 24 events
- Excessive Heat in Texas, July 10 to 28, 202323 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1123651, 1123659, 1123719, 1124188, 1123682, 1123721, 1123722, 1123723, 1123689, 1124134, 1123724, 1123720, 1124139, 1124144, 1123725, 1123726.